MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 5 X 38 SELFTAP CAN SCR TI; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. 5 X 38 SELFTAP CAN SCR TI; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71755038
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after implantation of a humeral nail implantation had been performed on (b)(6) 2020, the implant's proximal screw mobilised.A revision surgery took place on (b)(6) 2020 for the repositioning of the screw.The patient outcome is unknown.
 
Event or Problem Description
It was reported that due a mobilization of the implant's proximal screws that were implanted on (b)(6) 2020 a revision surgery took place on (b)(6) 2020 for the repositioning of the screws.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, no relevant clinical information was provided to confirm the reported mobilization nor revision.Per subsequent e-mail, it was reported the same implants were repositioned.Based on the information provided, the future impact to the patient beyond the reported revision cannot be determined.Since there was no reported harm or injury to this patient, no further clinical/medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to surgical technique used, size of device or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
5 X 38 SELFTAP CAN SCR TI
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10785158
Report Number1020279-2020-06115
Device Sequence Number3732348
Product Code HSB
UDI-Device Identifier03596010500083
UDI-Public03596010500083
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K032722
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71755038
Device Catalogue Number71755038
Device Lot Number19EM15962
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR